Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 285, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2016, 7:25 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 4, 2016, 7:50 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 180 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:45 PM CDT | TSTM WND DMG | 1 Sw Cleveland, MS | STRONG WINDS BLEW OVER SOME CORN AT AGUZZI FARMS NEAR CLEVELAND AIRPORT. A WINDOW WAS ALSO BLOWN OUT AT HARMONY LANES BOWLING ALLEY IN CLEVELAND. |
| Jul 4, 7:45 PM CDT | TSTM WND GST 59 | 2 Nw Cleveland, MS | 59MPH GUST MEASURED AT CLEVELAND AWOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1487 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218
WUUS54 KJAN 050025
SVRJAN
MSC011-133-050115-
/O.NEW.KJAN.SV.W.0285.160705T0025Z-160705T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTH CENTRAL SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEVELAND...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CLEVELAND AND BOYLE AROUND 740 PM CDT.
RENOVA AROUND 745 PM CDT.
MOUND BAYOU AROUND 755 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERIGOLD...WINSTONVILLE AND PACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3364 9090 3375 9097 3399 9073 3372 9053
TIME...MOT...LOC 0025Z 236DEG 19KT 3374 9085
HAIL...1.00IN
WIND...60MPH
$$
172 follow-up statements
032 WWUS54 KJAN 050041 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 741 PM CDT MON JUL 4 2016 MSC011-133-050115- /O.CON.KJAN.SV.W.0285.000000T0000Z-160705T0115Z/ BOLIVAR MS-SUNFLOWER MS- 741 PM CDT MON JUL 4 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST CENTRAL BOLIVAR AND NORTH CENTRAL SUNFLOWER COUNTIES... AT 741 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEVELAND... MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS SEVERE STORM WILL BE NEAR... RENOVA AROUND 745 PM CDT. RULEVILLE AROUND 815 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MERIGOLD...WINSTONVILLE AND PACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3367 9078 3381 9088 3399 9073 3372 9053 TIME...MOT...LOC 0041Z 259DEG 18KT 3375 9075 HAIL...<.75IN WIND...60MPH $$ 17
273
WWUS54 KJAN 050050
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT MON JUL 4 2016
MSC011-133-050100-
/O.CAN.KJAN.SV.W.0285.000000T0000Z-160705T0115Z/
BOLIVAR MS-SUNFLOWER MS-
750 PM CDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOLIVAR AND NORTH
CENTRAL SUNFLOWER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3367 9078 3381 9088 3399 9073 3372 9053
TIME...MOT...LOC 0048Z 236DEG 19KT 3378 9070
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:13 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 4:13 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
413 PM CDT MON JUL 4 2016
.DISCUSSION...Scattered convection has developed across the area this
afternoon, but focused a bit farther south than earlier anticipated.
The mid/high cloud blowoff from overnight convection to the west may
have helped limit activity farther northwest in the CWA, while
outflow from it helped spark new activity over LA (which has since
spread into MS). As anticipated several of these storms have been
gusty, with downed trees already reported. Outside of rain-cooled
areas, temps are in the mid to upper 90s. Dewpoints remain in the
70s, and have spiked as high as 80 at TVR shortly after a shower
moved through. This has allowed heat indices to top out in the
105-107 range across NE Louisiana and SW Mississippi. Through the
remainder of the afternoon, scattered to numerous thunderstorms will
continue to push NE across the area, with potential for scattered
damaging wind gusts due to increased low level flow. A bit of a break
in the action is anticipated by the early evening/sunset time frame
continuing into the first half of the night.
Additional convection is developing south of a stalled surface front
from the Mid South through the upper Tennessee Valley, with more
development expected later tonight farther west toward the ArkLaTex.
Through the overnight, models have consistently been showing some of
this activity developing south and eastward into parts of north
Mississippi, with decent potential for showers and thunderstorms
along the Hwy 82 corridor late overnight into Tuesday morning. Based
on the anticipated orientation/movement of this convection, locally
heavy rainfall is possible and localized flooding can't be ruled out.
We don't have enough confidence to pin down a particular area for a
mention of flooding risk in the HWO at this point, but this is
something we'll be keeping an eye on later tonight. With considerable
low level moisture pooling, it is expected to be rather warm
overnight, with low temps in the upper 70s at many locations -
possibly near record high minimums.
The weak trough responsible for today's uptick in precip will
continue rather slowly eastward, so residual scattered convection
will remain into both Tuesday and Wednesday. With temps remaining in
the mid 90s and dewpoints still in the 70s, we will continue to flirt
with Heat Advisory criteria. Given uncertainty with respect to the
impact precip/clouds may play on temps tomorrow, we have opted not to
expand the advisory at this point. Instead we will maintain a limited
threat for dangerous heat in the HWO/graphics and allow the midnight
shift to decide on any further action. /DL/
Thursday through the Weekend...The main story for the extended is
the continuation of above normal heat as subtropical ridging holds
quite firm across the southern half of the CONUS. One slight positive
is that more typical Bermuda Ridge positioning should favor a decent
amount of southerly low level flow throughout the period, with
lighter and "more offshore" flow focused well to our east. It is in
the latter areas where heat may be most atypical (although, as
stated, it will be quite hot across the Lower Mississippi Valley as
well).
Rain chances Thursday and Friday should be pretty meager and mainly
confined to a few afternoon showers and storms in southern zones. By
next weekend models are coming around more to the idea of another
disturbance or two dropping down the backside of the reorganizing
upper ridge and perhaps provide at least some low-end chances of
tstorms for many areas.
Through the extended heat indices could be an issue and the current
forecast is advertising heat index values peaking in the 100 to 105
degree range in most areas each day. Certainly not out of the realm
of possibility that a heat advisory or two may be necessary for some
spots as we hone in on specific periods, but considering how
continuous the hot weather has been (and looks to continue to be) it
may be wise to hold off on issuing advisories in very marginal
situations. For now we will advertise a limited heat risk in the
HWO/graphics through the end of the work week./BB
&&
.AVIATION...The threat for TSRA will continue through early evening,
with a lesser threat generally continuing overnight and persisting
into Tuesday. Lower ceilings, primarily MVFR, are expected to
redevelop late tonight in the southwesterly low level flow. The lower
ceilings should break and mix up to VFR category by late Tuesday
morning. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 78 94 76 95 / 28 31 11 24
Meridian 78 96 76 96 / 29 36 18 29
Vicksburg 79 94 78 94 / 30 27 8 22
Hattiesburg 77 95 77 93 / 25 32 9 30
Natchez 78 92 76 92 / 14 27 7 26
Greenville 77 93 77 95 / 47 44 10 12
Greenwood 75 91 74 93 / 53 55 14 16
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ040-047-053>055-
059>064-072.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...None.
&&
DL/EC/BBHazardous weather outlook, Jul 4, 2:54 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT MON JUL 4 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 254 PM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON AND EVENING EXCESSIVE HEAT THREAT...LIMITED TIMING...TUESDAY A FEW STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER THIS AFTERNOON AND EVENING. THE PRIMARY CONCERN WILL BE FOR DAMAGING WIND GUSTS OF UP TO 60 MPH BETWEEN NOW AND 900 PM. A CHANCE OF STORMS WILL CONTINUE OVERNIGHT BUT THEY ARE NOT EXPECTED TO BE SEVERE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IT WILL BE HOT AND HUMID TUESDAY WITH HEAT INDEX VALUES EXPECTED TO REACH NEAR 105 FROM LATE MORNING THROUGH THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ABOVE NORMAL HEAT WILL PERSIST DURING THE PERIOD FROM WEDNESDAY THROUGH FRIDAY. HEAT INDEX VALUES WILL RISE TO AROUND 105 DURING THE LATE MORNING AND AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 4, 6:15 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 615 PM CDT MON JUL 4 2016 LAZ007>009-015-042345- RICHLAND LA-EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL LA- 615 PM CDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...NORTHEASTERN RICHLAND...SOUTHEASTERN MOREHOUSE AND SOUTHWESTERN EAST CARROLL PARISHES UNTIL 645 PM CDT... AT 615 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GOODWILL...OR 15 MILES NORTHEAST OF RAYVILLE... MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GOODWILL AROUND 625 PM CDT. DARNELL AROUND 630 PM CDT. OAK GROVE AROUND 645 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...EPPS AND PIONEER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3250 9170 3276 9174 3297 9142 3261 9132 TIME...MOT...LOC 2315Z 241DEG 36KT 3267 9163 17
Special weather statement, Jul 4, 6:37 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT MON JUL 4 2016
MSZ019-025-050015-
LEFLORE MS-SUNFLOWER MS-
637 PM CDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 715 PM CDT...
AT 637 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RULEVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RULEVILLE AND BLAINE AROUND 640 PM CDT.
SUNNYSIDE AROUND 710 PM CDT.
MINTER CITY AROUND 715 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCHLATER AND
DODDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3376 9024 3375 9030 3372 9031 3370 9030
3369 9028 3370 9026 3374 9024 3357 9023
3357 9064 3367 9066 3376 9066 3381 9044
3381 9025
TIME...MOT...LOC 2337Z 260DEG 24KT 3368 9057
JCSpecial weather statement, Jul 4, 6:46 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 646 PM CDT MON JUL 4 2016 LAZ008-009-015-016-023-050015- RICHLAND LA-EAST CARROLL LA-FRANKLIN LA-MADISON LA-WEST CARROLL LA- 646 PM CDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEST CARROLL... NORTHEASTERN FRANKLIN...NORTHEASTERN RICHLAND...NORTHWESTERN MADISON AND SOUTHWESTERN EAST CARROLL PARISHES UNTIL 715 PM CDT... AT 646 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER DELHI...OR 15 MILES EAST OF RAYVILLE...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WAVERLY AND WARDEN AROUND 655 PM CDT. TENDAL AROUND 700 PM CDT. MONTICELLO AROUND 710 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3231 9155 3251 9165 3267 9141 3238 9127 TIME...MOT...LOC 2346Z 236DEG 20KT 3245 9149 17
Special weather statement, Jul 4, 7:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT MON JUL 4 2016
MSZ018-034-050045-
BOLIVAR MS-WASHINGTON MS-
711 PM CDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND SOUTH CENTRAL
BOLIVAR COUNTIES UNTIL 745 PM CDT...
AT 711 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WINTERVILLE...OR 7 MILES NORTH OF GREENVILLE...MOVING NORTHEAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
METCALFE AROUND 715 PM CDT.
SCOTT AROUND 720 PM CDT.
BENOIT AROUND 735 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3352 9076 3310 9068 3301 9092 3301 9117
3306 9112 3313 9120 3314 9109 3328 9104
3328 9105 3324 9110 3325 9110 3335 9114
3345 9106 3339 9119 3350 9116 3350 9117
3344 9123 3345 9123 3368 9100
TIME...MOT...LOC 0011Z 236DEG 20KT 3349 9106
17Special weather statement, Jul 4, 7:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT MON JUL 4 2016
MSZ018-050045-
BOLIVAR MS-
716 PM CDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 745
PM CDT...
AT 716 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF BENOIT...OR 10 MILES WEST OF CLEVELAND...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLEVELAND AND BOYLE AROUND 735 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PACE AND BEULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3370 9067 3362 9089 3372 9105 3376 9103
3378 9099 3379 9099 3380 9101 3400 9091
TIME...MOT...LOC 0016Z 236DEG 20KT 3373 9091
17Special weather statement, Jul 4, 7:21 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT MON JUL 4 2016 MSZ027-036-037-050045- ATTALA MS-CARROLL MS-HOLMES MS- 721 PM CDT MON JUL 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ATTALA... SOUTHEASTERN CARROLL AND EAST CENTRAL HOLMES COUNTIES UNTIL 745 PM CDT... AT 721 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER POSSUMNECK...OR 7 MILES NORTHEAST OF DURANT...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HESTERVILLE AROUND 735 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST. LAT...LON 3311 8981 3320 8989 3338 8972 3314 8955 TIME...MOT...LOC 0021Z 236DEG 19KT 3317 8978 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:11 PM CDT | Special Weather Statement | JAN | Washington | 34 min |
| Jul 4, 7:16 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Jul 4, 7:21 PM CDT | Special Weather Statement | JAN | Attala | 24 min |
| Jul 4, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 23 min |
| Jul 4, 7:33 PM CDT | Special Weather Statement | JAN | Leflore | 27 min |
| Jul 4, 7:45 PM CDT | Special Weather Statement | JAN | Choctaw | 30 min |
| Jul 4, 7:55 PM CDT | Special Weather Statement | JAN | Sunflower | 35 min |
| Jul 4, 8:16 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Jul 4, 8:39 PM CDT | Special Weather Statement | JAN | Clay | 51 min |
| Jul 5, 6:17 AM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Jul 5, 1:02 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Jul 5, 1:18 PM CDT | Special Weather Statement | JAN | Clarke | 27 min |
| Jul 5, 1:41 PM CDT | Special Weather Statement | JAN | Jones | 34 min |
| Jul 5, 2:00 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 5, 2:06 PM CDT | Special Weather Statement | JAN | Jasper | 24 min |
| Jul 5, 2:16 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jul 5, 2:22 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Jul 5, 2:29 PM CDT | Special Weather Statement | JAN | Simpson | 46 min |
| Jul 5, 2:48 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Jul 5, 3:03 PM CDT | Special Weather Statement | JAN | Smith | 42 min |
| Jul 5, 3:14 PM CDT | Heat Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 15 more | 3 days |
| Jul 5, 3:17 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Jul 5, 3:25 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 35 min |
| Jul 5, 3:41 PM CDT | Special Weather Statement | JAN | Newton | 49 min |
| Jul 5, 3:59 PM CDT | Special Weather Statement | JAN | Lincoln | 46 min |
| Jul 5, 4:16 PM CDT | Special Weather Statement | JAN | Noxubee | 44 min |
| Jul 5, 4:18 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 42 min |
| Jul 5, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 53 min |
| Jul 5, 4:37 PM CDT | Special Weather Statement | JAN | Neshoba | 53 min |
| Jul 5, 6:08 PM CDT | Special Weather Statement | JAN | Montgomery | 52 min |
| Jul 5, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 26 min |
| Jul 5, 6:35 PM CDT | Special Weather Statement | JAN | Carroll | 25 min |
| Jul 5, 6:44 PM CDT | Special Weather Statement | JAN | Leflore | 31 min |
| Jul 5, 6:48 PM CDT | Special Weather Statement | JAN | Montgomery | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.